Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 90, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 2, 2008, 5:15 PM EDT for Orange County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2008, 5:15 PM EDT (21:15 UTC)
- Expired
- Aug 2, 2008, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Orange County, NY
The radar
The Albany radar (KENX), 137 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 10:39 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 022115
SVROKX
NYC071-022200-
/O.NEW.KOKX.SV.W.0090.080802T2115Z-080802T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
515 PM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 600 PM EDT...
* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES NORTHWEST OF PORT JERVIS...OR 11 MILES SOUTH OF BETHEL...AND
MOVING SOUTHEAST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PORT JERVIS BY 545 PM...
OTISVILLE BY 555 PM...
7 MILES NORTH OF UNIONVILLE AND 8 MILES SOUTHWEST OF MIDDLETOWN BY
600 PM...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4148 7476 4150 7474 4151 7448 4153 7445
4150 7432 4124 7446 4134 7469 4135 7471
4138 7471 4140 7475 4142 7475 4143 7476
TIME...MOT...LOC 2114Z 298DEG 19KT 4151 7484
$$
SMITH2 follow-up statements
000
WWUS51 KOKX 022146
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
546 PM EDT SAT AUG 2 2008
NYC071-022200-
/O.CON.KOKX.SV.W.0090.000000T0000Z-080802T2200Z/
ORANGE NY-
545 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN ORANGE COUNTY...
AT 541 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES NORTHWEST OF PORT JERVIS...MOVING SOUTHEAST AT 22
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
4 MILES SOUTH OF OTISVILLE BY 555 PM...
6 MILES NORTH OF UNIONVILLE AND 8 MILES SOUTHWEST OF MIDDLETOWN BY
600 PM...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4148 7476 4150 7474 4151 7448 4153 7445
4150 7432 4124 7446 4134 7469 4135 7471
4138 7471 4140 7475 4142 7475 4143 7476
TIME...MOT...LOC 2145Z 298DEG 19KT 4143 7465
$$
SMITH000
WWUS51 KOKX 022203
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
603 PM EDT SAT AUG 2 2008
NYC071-022212-
/O.EXP.KOKX.SV.W.0090.000000T0000Z-080802T2200Z/
ORANGE NY-
602 PM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ORANGE COUNTY HAS
EXPIRED...
THE THUNDERSTORM OVER WESTERN ORANGE COUNTY HAS WEAKENED AND IS NO
LONGER SEVERE. THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4148 7476 4150 7474 4151 7448 4153 7445
4150 7432 4124 7446 4134 7469 4135 7471
4138 7471 4140 7475 4142 7475 4143 7476
TIME...MOT...LOC 2146Z 298DEG 19KT 4143 7464
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:06 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 2, 4:06 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 406 PM EDT SAT AUG 2 2008 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL CROSS THE TRI-STATE AREA THIS EVENING...WITH ITS TRAILING COLD FRONT MOVING OFFSHORE AFTER MIDNIGHT TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION FROM SUNDAY INTO MONDAY NIGHT. HIGH PRESSURE MOVES ACROSS THE AREA ON TUESDAY FOLLOWED BY ANOTHER FRONTAL SYSTEM ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... ONE CLUSTER OF THUNDERSTORMS WILL EXIT THE REGION TO OUR EAST LATE THIS AFTERNOON. THEN...ALL EYES WILL WATCH SCATTERED CONVECTION THAT IS POPPING UP TO OUR NORTHWEST. EVEN AS WE START TO LOSE DIURNAL HEATING...THE COLD POOL ALOFT ASSOCIATED WITH AN UPPER LEVEL LOW WILL BEGIN TO SLIDE OVER THE REGION. THIS WILL KEEP LAPSE RATES VERY SIMILAR OVERNIGHT AS THE SKEW-T TEMPERATURE TRACE SLIDES TO THE LEFT ACROSS THE LOW AND MID LEVELS. WILL CANCEL THE REMAINDER OF SEVERE THUNDERSTORM WATCH 791...AS WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A FEW OF THESE PULSE STORMS COULD STILL PRODUCE HAIL OR WINDS TO SEVERE CRITERIA...BUT CONFIDENCE IS NOT HIGH ENOUGH TO WARRANT THE RETENTION OF THE WATCH. EXPECT THIS ACTIVITY TO WANE THIS EVENING...AS THE REGION SLIDES OUT OF THE LEFT FRONT QUADRANT OF THE POLAR JET AND CAPE VALUES DECREASE. HOWEVER...WITH THE COLD POOL ALOFT...WILL KEEP SOME MENTION OF POPS THROUGH THE NIGHT...ESPECIALLY WITH REMNANT BOUNDARIES AROUND. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... THE UPPER LEVEL LOW PIVOTS THROUGH NEW ENGLAND SUNDAY AND MONDAY. THIS WILL KEEP ANOMALOUSLY COLD TEMPERATURES ALOFT OVER THE REGION THROUGH THAT TIME. A 75 KT JET ON THE BACK SIDE OF THE LOW WILL KEEP FAVORABLE DYNAMICAL SUPPORT EITHER OVER THE REGION OR UPSTREAM DURING THE PEAK DIURNAL HEATING PERIODS ON BOTH SUNDAY AND MONDAY. AS A RESULT...WILL MENTION DIURNAL PEAKS IN CONVECTIVE ACTIVITY IN THE FORECAST BOTH AFTERNOONS. BY TUESDAY...THE LOW WILL SHIFT FAR ENOUGH EAST TO PULL THE COLD POOL ALOFT EAST OF THE REGION AS WELL. AT THE SURFACE WEAK HIGH PRESSURE WILL SLOWLY BUILD EAST AS THE BROAD WEAK LOW LIFTS NORTHEAST THROUGH MONDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... LEANED TOWARDS 00Z ECMWF WITH BLEND OF GEFS MEAN FOR THE EXTENDED. LEE TROUGH SHOULD BE IN THE VICINITY OF NORTHERN ZONES TUESDAY NIGHT...SO SLIGHT CHANCE POPS THERE...THEN A COLD FRONT SLOWLY CROSSES THE REGION WEDNESDAY/WEDNESDAY NIGHT...SO CHANCE OF SHOWERS AND THUNDERSTORMS BOTH PERIODS. FOR NOW APPEARS FRONT SHOULD BE CLEAR BY THURSDAY MORNING SO WENT WITH DRY FORECAST (PER ECMWF AND GEFS PROB > .05) THURSDAY/THURSDAY NIGHT AS WEAK HIGH PRESSURE TRANSITS THE AREA. NEXT TROUGH OF LOW PRESSURE/WEAK COLD FRONT CROSSES THE AREA FRIDAY/FRIDAY NIGHT...THEN COULD STALL OVER THE AREA ON SATURDAY...SO GRADUALLY INCREASE POPS FROM SLIGHT CHANCE TO CHANCE TO CLOSE NEXT WEEK. AS FOR TEMPERATURES RAN FAIRLY CLOSE TO MEX ENSEMBLE MEAN NUMBERS...GENERALLY RUNNING NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... CLUSTER OF SHOWERS/TSTMS MOVING EAST ACROSS MUCH OF LI/SRN CT... THEN NEED TO TURN ATTENTION TO ANY ADDITIONAL TSTM DEVELOPMENT THROUGH THE REMAINDER OF THE AFTERNOON...AND INTO THIS EVENING. AIRMASS PRIMED FOR ADDITIONAL DEVELOPMENT...AND WITH FAVORABLE CONDITIONS IN THE UPPER LEVELS OF THE ATMOSPHERE...COULD ONCE AGAIN OBSERVE MVFR/IFR CONDITIONS...WITH ISOLATED LIFR IN HEAVIER TSTMS. OTHERWISE...LIGHT AND VARIABLE WIND FLOW...TO WEST/SOUTHWEST THIS EVENING...THEN NORTHWEST AS WEAK LOW PRESSURE PASSES EAST. AS CONVECTION WINDS DOWN THIS EVENING...A FEW LOCATIONS COULD OBSERVE SOME FOG...WITH MVFR POSSIBLE. OTHERWISE...SKIES CLEAR A BIT WITH VFR THROUGHOUT. I DO NOT ANTICIPATE ANY STRATUS AT THIS TIME. BY SUNDAY MORNING...NORTHWEST WINDS BACK SLIGHTLY TO THE WEST AT AROUND 10 KTS. VFR THROUGH THE MORNING. OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY... ANY ISOLATED TSTM POSSIBLE SUNDAY AFTERNOON WITH UPPER LOW OVERHEAD. SUB-VFR POSSIBLE. HIGH PRESSURE RIDGE BUILDS SUNDAY NIGHT THROUGH TUESDAY. NEXT SHORTWAVE AND ASSOCIATED LOW PRESSURE COULD RESULT IN SUB VFR TUE NIGHT THROUGH WED. HIGH PRESSURE RETURNS WEDNESDAY NIGHT AND THURSDAY. && .MARINE... WEAK PRESSURE GRADIENT THROUGH MID WEEK WILL KEEP WINDS AND SEAS BELOW SCA LEVELS INTO THURSDAY. THE ONLY EXCEPTION MAYBE OVER EASTERN COASTAL OCEAN ZONES ON THURSDAY WHERE PROLONGED WESTERLY FLOW OF 10-15KT COULD BRING SEAS TO MINIMAL SCA LEVELS. ASTRONOMICAL TIDE LEVELS ARE STARTING TO LOWER. THIS WILL GIVE US AN ADDITIONAL 0.1 TO 0.2 FT TO WORK WITH TONIGHT. CURRENTLY... WATER LEVELS ARE RUNNING BETWEEN 0.5 AND 0.75 FT ABOVE NORMAL. GIVEN THE WEAK PRESSURE GRADIENT...AND THE EXPECTATION OF A WEAK WESTERLY FLOW DEVELOPING...EXPECT TO STAY JUST BELOW MINOR FLOODING BENCHMARKS. && .HYDROLOGY... HEAVIEST PRECIPITATION HAS MOVED OFF TO OUR EAST. ISOLATED TO SCATTERED CONVECTION EACH OF THE NEXT TWO AFTERNOONS WILL PRODUCE LOCALIZED RAINFALL. NO WIDESPREAD FLOODING PROBLEMS ARE ANTICIPATED. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 2, 4:25 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 425 PM EDT SAT AUG 2 2008 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011- NYZ067>081-032030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 425 PM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL PERSIST INTO THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 2, 1:38 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 138 PM EDT SAT AUG 2 2008 NYZ078-079-021845- NORTHEAST SUFFOLK-NORTHWEST SUFFOLK- 138 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT THE NORTHERN SHORE OF SUFFOLK COUNTY... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKY POINT TO MIDDLE ISLAND TO SHELTER ISLAND...OR ALONG A LINE EXTENDING FROM PORT JEFFERSON TO MIDDLE ISLAND TO SAG HARBOR...AND MOVING EAST AT 26 MPH. THESE STORMS WILL BE... NEAR WADING RIVER BY 150 PM. NEAR GARDNERS ISLAND BY 200 PM. NEAR MATTITUCK BY 225 PM. NEAR PECONIC BY 230 PM. NEAR SOUTHOLD BY 240 PM. NEAR GREENPORT BY 245 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...ARE OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Local storm report, Aug 2, 2:31 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
231 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM FLASH FLOOD PARAMUS 40.95N 74.07W
08/02/2008 BERGEN NJ TRAINED SPOTTER
ROUTE 17 IMPASSABLE FOR 0.8 MILES BY LINWOOD AVENUE
1153 AM TSTM WND DMG 5 NNW YORKTOWN HEIGHTS 41.34N 73.82W
08/02/2008 WESTCHESTER NY BROADCAST MEDIA
US 6 EASTBOUND AT SUNNYSIDE STREET...BOTH LANES BLOCKED
DUE TO FALLEN TREES
1158 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/02/2008 BERGEN NJ TRAINED SPOTTER
ROUTE 4 CLOSED IN BOTH DIRECTIONS.
0100 PM TSTM WND DMG NEW HAVEN 41.31N 72.92W
08/02/2008 NEW HAVEN CT PUBLIC
10 INCH DIAMETER TREE LIMB DOWN...WINTERGREEN AND FITCH
AVENUE
&&
JPLocal storm report, Aug 2, 3:49 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
349 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM FLASH FLOOD PARAMUS 40.95N 74.07W
08/02/2008 BERGEN NJ TRAINED SPOTTER
ROUTE 17 IMPASSABLE FOR 0.8 MILES BY LINWOOD AVENUE
1153 AM TSTM WND DMG 5 NNW YORKTOWN HEIGHTS 41.34N 73.82W
08/02/2008 WESTCHESTER NY BROADCAST MEDIA
US 6 EASTBOUND AT SUNNYSIDE STREET...BOTH LANES BLOCKED
DUE TO FALLEN TREES
1158 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/02/2008 BERGEN NJ TRAINED SPOTTER
ROUTE 4 CLOSED IN BOTH DIRECTIONS.
1215 PM MARINE TSTM WIND 6 SE PORT CHESTER 40.96N 73.58W
08/02/2008 E40.00 MPH ANZ335 CT BUOY
0100 PM TSTM WND DMG NEW HAVEN 41.31N 72.92W
08/02/2008 NEW HAVEN CT PUBLIC
10 INCH DIAMETER TREE LIMB DOWN...WINTERGREEN AND FITCH
AVENUE
&&
DSWLocal storm report, Aug 2, 3:54 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
354 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG WATERMILL 40.93N 72.35W
08/02/2008 SUFFOLK NY LAW ENFORCEMENT
TREES ON POWER LINES ALONG HEAD OF POND ROAD.
&&
DSWLocal storm report, Aug 2, 4:28 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
428 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG WESTPORT 41.12N 73.35W
08/02/2008 FAIRFIELD CT LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES REPORTED DOWN.
&&
DSWSpecial weather statement, Aug 2, 5:00 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 500 PM EDT SAT AUG 2 2008 NYZ067-022215- ORANGE- 500 PM EDT SAT AUG 2 2008 ...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR 10 MILES SOUTH OF BETHEL...AND MOVING SOUTHEAST AT 24 MPH. PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING PORT JERVIS AND OTISVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. SMITH
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:58 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland | 92 min |
| Aug 2, 11:26 AM EDT | Special Marine Warning | OKX | 49 min | |
| Aug 2, 11:36 AM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 54 min |
| Aug 2, 11:42 AM EDT | Flash Flood Warning | OKX | Westchester | 63 min |
| Aug 2, 11:43 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 92 min |
| Aug 2, 11:44 AM EDT | Severe Thunderstorm Warning | OKX | Bronx, Putnam, Rockland, Westchester | 46 min |
| Aug 2, 11:51 AM EDT | Special Marine Warning | OKX | 39 min | |
| Aug 2, 12:22 PM EDT | Special Marine Warning | OKX | 53 min | |
| Aug 2, 12:26 PM EDT | Special Marine Warning | OKX | 49 min | |
| Aug 2, 1:12 PM EDT | Special Marine Warning | OKX | 48 min | |
| Aug 2, 1:15 PM EDT | Areal Flood Advisory | OKX | Kings, Queens, Richmond | 60 min |
| Aug 2, 1:24 PM EDT | Special Marine Warning | OKX | 51 min | |
| Aug 2, 2:05 PM EDT | Special Marine Warning | OKX | 40 min | |
| Aug 2, 2:13 PM EDT | Special Marine Warning | OKX | 32 min | |
| Aug 2, 2:17 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 43 min |
| Aug 2, 2:21 PM EDT | Special Marine Warning | OKX | 39 min | |
| Aug 2, 2:44 PM EDT | Special Marine Warning | OKX | 46 min | |
| Aug 2, 2:56 PM EDT | Areal Flood Advisory | OKX | Suffolk | 64 min |
| Aug 2, 2:56 PM EDT | Areal Flood Advisory | OKX | Suffolk | 64 min |
| Aug 2, 3:00 PM EDT | Special Marine Warning | OKX | 30 min | |
| Aug 2, 3:03 PM EDT | Flash Flood Warning | OKX | Suffolk | 66 min |
| Aug 2, 3:30 PM EDT | Special Marine Warning | OKX | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.